Alert archive / Florida / Tornado Warnings in 1998

Tornado Warning 31, NWS Jacksonville, FL

July 25, 1998Duval County, Florida

NWS Jacksonville, FL issued this tornado warning at Jul 25, 1998, 4:43 PM EDT for Duval County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1998, 4:43 PM EDT (20:43 UTC)
Expired
Jul 25, 1998, 5:15 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1998-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1998-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WFUS1 KJAX 252044 RRA
TORJAX
FLC031-252115-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT SAT JUL 25 1998

* TORNADO WARNING FOR...
  DUVAL COUNTY IN NORTHEASTERN FLORIDA

* UNTIL 515 PM EDT


* AT 442 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 3 MILES WEST OF FORT CAROLINE MOVING EAST AT 10
  MPH.


  SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE...
  SOUTHSIDE BY 444 PM EDT
  FORT CAROLINE BY 500 PM EDT

IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM
AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE
LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

MOBBS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:00 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SAT JUL 25 1998

SFC ANALYSIS SHOWING RIDGE ACROSS CENTRAL FLORIDA AND WEAK TROUGH IN
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. SEABREEZE HAS PUSHED INTO
ST AUGUSTINE AS EXPECTED. LOW LEVEL CONVERGENCE WITH TROUGH...SEABREEZES
...AND UPPER LEVEL DIFFLUENCE WILL RESULT IN SCT SHOWERS AND TSMS INTO
THIS EVE LASTING UNTIL AROUND 02Z. ON SUN...ETA TRIES TO BRING IN SLIGHTLY
DRIER AIR WITH UPPER LOW PASSING WELL TO THE SOUTH BUT NGM/AVN KEEPS HIGH
MEAN RH OVER THE AREA. WITH SFC TROUGH PERSISTING IN SOUTH GA/N FL WILL
KEEP GOOD CHC POPS.

PETERSON

Nearby

Tornado Warnings in Florida, 1998Every tornado warning in 1998Tornadoes in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.